- October 27, 2014 at 7:56 pm #121802
candidapatient123MemberTopics: 1Replies: 0
I have been treated for cystic acne for a very long time and started having problems in 2012.
I was on aldactone for two years and it make me hyperkalemic, made my hair greasy, and led to my inability to take zinc or supplements without breaking out. (To be fair, I think I had that problem on Accutane too.) I have coming off a year of minocycline.
I finally realized my gut is all screwed up and have gone through a one week course of Diflucan and have been off Doryx (brand name Doxycycline) for 2 weeks.
I have not been able to take a supplement for the last two years without breaking out in angry pimples. The following have broken me out–saw palmetto, neem, Omega 3, rosehips, vitamin D chewable that was okay six months ago, vitamin C that was okay a year ago, vitamin gummies with coconut oil in the ingredients I could take for a month before it became an issue. I can no longer take the mineralized children’s vitamin I used to to help with energy (Spectravite).
The worst thing is that not only has the Doxy stopped working with acne–of course it makes reactions to skin products and regular hormonal acne/ingrown hairs worse. I get hard, rock hard pimples and ingrown hairs on my chin, under my jaw, hollow bumps that seem to lack fluid on ear lobes or in the fold behind my jaw, and smaller papules/nodues in nasolabial folds in addition to regular blackheads and whiteheads. I’d go in for cortisone injections in one cyst and the next day another would pop up in it’s place.
My hair looks awful–it’s dry and brittle, and the pyrithione zinc and anti-dermatitis shampoos I could use last year to help rebalance my scalp now cause painful rashes and pimples I’ve described above. (I find non-SLS shampoos do not get my hair really clean because it is so oily at the roots, but sometimes I use Trader Joe’s Tea Tree without the same issue. Still don’t like it much.)
The pimples always come in the same patches of my face and body. I really think at least 50% of the problem is no longer hormonal, but intestinal.
I’ll admit, my diet isn’t so great, but it was NEVER A PROBLEM before the antibiotics led to this and I didn’t make the connection until I was having a hive-y breakout. I don’t eat a lot of fruit, I don’t drink or smoke, I do consume some white flour and sugar, but with that, there is a lot of green vegetables, legumes, and lean protein.
I am uncomfortable all the time due to sluggishness, bloating, and the sense my skin is never actually clean. I’ve felt that way since puberty, of course, but now this is impacting my ability to week, especially since the die-off makes me feel hot and like I’m drowning.
The acne.org forum is a mess by design in terms of getting/searching for responses and has been really unhelpful.
This is what’s upsetting–I want to take glutamine, vitamin C, and digestive enzymes to help ease myself out of die-off and generally rebalance my gut if I can, but I can’t tolerate any of those things any more. I took a dose of probiotics on that sloowww week on Diflucan and broke out in hard dry pimples in my sideburns. The marks are still there.
I want to use an anti-fungal shampoo as well but based on usage of a tiny drop of Neutrogena coal tar shampoo with my usual Suave Clarifying (not great, but doesn’t break me out!), I suspect that will be a disaster.
I can take Iron bisglycinate for anemia–that’s it. That’s one thing my body accepts. I guess I can try calcium too but I wonder if my body even digests these things anymore.
What can I do? I genuinely fear even a gentle laxative or all the liver cleansing herbs (milk thistle) and fats I’d like to take will cause a similarly horrible breakout.
Have any of you that brought acne to this issue or maybe saw it worsen due to an acne treatment dealt with any of this–inability to treat the problem internally (vitamins) or externally (anti fungal skin products) without worsening the acne, and die-off/gut issues generally? What did you do?October 27, 2014 at 10:46 pm #121809
rasterParticipantTopics: 104Replies: 6838
Here are things I would examine further:
1) What I would do is try to tough out the outbreaks. Go after the yeast really hard and aggressive and just have a bad breakout for a period of time. Do this if you want to treat yourself.
2) Consult a professional and create a plan to clean yourself up and get better quickly. This requires spending $ on appointments and supplements, typically a few hundred bucks per month.
3) Try out the alternative ways to get better that I have here:
You likely would benefit from a methylation treatment but I don’t know much about it. In general you likely need to reduce the inflammation and promote liver health to find relief.
4) I would do a sauna 5 days a week and this should really help you detox the skin and get that junk out of your body.
5) Try out acupuncture, should aid in rebalancing body and detoxing.
6) Test to see if you really do have a candida problem. It could be some other gut flora out of balance that is making you ill like h.pylori, sibo, strept, etc. Check out the cheap candia5 test.
If you aren’t doing the candida diet (or similar grain free, dairy free, gluten free diet) then you won’t get better imo.
The topic ‘Treating candida when acne antibiotics led to yeast overgrowth & I suspect treatments’ is closed to new replies.